|Elevated Triglycerides and Pancreatitis
Oct 18, 2000
How high do your triglycerides have to be before you can become at risk for pancreatitis and at what point should you start lipid lowering medications?
| Response from Dr. Boyle
A significant risk for pancreatitis occurs when the triglycerides are greater than 2,000 mg/dl, but it is possible that someone with lower levels may be at risk if they are also taking medications that can cause pancreatitis. The decision to use lipid lowering agents is individualized. First, diet and exercise should be tried. If this is unsuccessful, and the triglycerides remain elevated (>200 mg/dl), consideration should be given to lipid lowering agents. BB
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Oral Ulcers A Symptom Of Acute HIV Infection?
- Testing Negative After Sex With A Prostitute
- Ache In Testicles After Giving Handjob Worried I Have HIV
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Burning Penis After Getting Head Worried I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.